Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 14, 2001, 10:04 PM MDT for Yuma County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2001, 10:04 PM MDT (04:04 UTC)
- Expired
- Jul 15, 2001, 1:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 150406 FFWGLD COC125-150700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1004 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 100 AM MDT * AT 1004 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAINFALL OVER HALE...OR ABOUT 20 MILES SOUTHWEST OF ST. FRANCIS. NATIONAL WEATHER SERVICE RADAR INDICATED NEARLY 3 INCHES OF RAINFALL OCCURRED IN THIS AREA. THESE THUNDERSTORMS WERE NEARLY STATIONARY. HOWEVER...ADDITIONAL THUNDERSTORMS WERE ALSO MOVING IN FROM WEST. * SOME LOCATIONS INCLUDED IN THIS WARNING ARE...HALE AND BONNY RESERVOIR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS...OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE EXPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS...OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. $$ LAT...LON 3957 10227 3957 10205 3975 10205 3976 10225 BULLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:12 PM MDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jul 14, 2:12 PM MDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 212 PM MDT SAT JUL 14 2001 FORECAST CONCERNS ARE CHANCES AND AMOUNTS OF OF RAIN FROM THUNDERSTORMS TONIGHT...AND SUBSEQUENT RELATED HYDRO CONCERNS. BASED UPON INITIALIZATION AND A MUCH BETTER TRACKING OF FEATURES WILL GO WITH THE ETA FOR AT LEAST THE SHORT TERM PORTION OF THE PACKAGE...WITH SOME RESERVATIONS. THE ETA IS TRACKING FINE VORT FEATURES BEST IN EASTERN COLORADO...AS SHOWN BY H7 VORT FEATURE BEING SHOWN IN DEVELOPING CU FIELD FROM LIMON AND E. HOWEVER...THE ETA DPS ARE A BIT LOW...IN THE 5C RANGE. THE ETA-KF IS SHOWING BROAD PRECIP AREA BY 00Z...THINK IS IS A BIT PREMATURE AND WILL GO MORE TOWARDS THE OPERATIONAL ETA. TONIGHT SW WILL MOVE OFF THE FRONT RANGE INTO THE PLAINS INTO AMPLE MOISTURE FIELD WITH EXISTING CU/SHRA FIELD. LLJ OF AROUND 30 WILL BRING HEALTH THETA-E ADVECTION INTO THE REGION WITH SLOW MOVING TS ACTIVITY. WITH WITH TPW'S IN EXCESS OF 1.25" AND SATURATED SOILS IN AREAS OF HEAVY RAINFALL OVER THE PAST SEVERAL DAYS...WILL GO WITH A FLASH FLOOD WATCH IN THESE AREAS. AM NOT EXPECTING MCS DEVELOPMENT TONIGHT AS THETA-E ADVECTION ARE DOES NOT CORRESPOND WELL WITH AREA OF H5-H3 UVV. WITH THEREFORE GO LIKELY ACROSS ENTIRE CWA AS NOT EXPECTING MCS/OUTSIDE-OF-MCS PRECIP SUPPRESSION. CLEARING FOLLOWS SUBSIDENCE IN WESTERN HALF OF CWA WITH SW WINDS AND WILL GO ABOVE FWC ON TEMPS IN THIS AREA. SW SKIRTS ACROSS EASTERN CWA TOMORROW NIGHT ON RRJ ACTION IN AREA OF CONTINUED ABUNDANT BL MOISTURE...PRODUCING TS. OTHERWISE WILL NOT MENTION POPS IN WESTERN HALF OF CWA. MONDAY WILL BE TRICKY AS AREA WILL BE STILL WELL POOLED WITH MOISTURE FROM PREVIOUS DAYS RAINS AND WEAK SE WINDS. ETA H7 TEMPS ARE WELL BELOW SUPPRESSION WITH THE AVN BORDERLINE. FWC TEMPS LOOK GOOD AND WILL GO WITH THEM...WHILE GOING CLOSER TO FAN POPS INTO MONDAY EVENING. IN THE EXTENDED... MRF AND ECMWF ARE IN GOOD AGREEMENT WITH A RE-AMPLIFICATION OF RIDGE PATTERN OVER THE CENTRAL CONUS TOWARDS THE MIDDLE OF THE WEEK. UNDER THIS RIDGE PATTERN...WILL GO DRY FOR THE MIDDLE OF THE WEEK. AS RIDGE WEAKENS AND MOVES SOUTH AND EAST TOWARDS THE WEEKEND WILL CONTINUE WITH CHANCE OF TS AND RIDE NEAR GUIDANCE. .GLD...FLASH FLOOD WATCH FOR ALL OF EASTERN COLORADO...ALL THE COUNTIES IN NW KS BORDERING CO...AND LOGAN AND WICHITA COUNTIES IN KS. SVEN
In the hours before
Local storm report, Jul 14, 9:56 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT SAT JUL 14 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
K
0953 PM 2 NE HALE BONNY DAM ARPT CO .88 INCH HAIL
07/14/01 YUMA REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:22 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 53 min |
| Jul 14, 8:34 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
| Jul 14, 9:57 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 63 min |
| Jul 15, 5:13 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 62 min |
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.